Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 348, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 30, 1998, 1:51 AM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 1998, 1:51 AM CDT (06:51 UTC)
- Expired
- Jun 30, 1998, 2:50 AM CDT
- In force
- 59 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 39 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2226 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
714 WUUS1 KBNA 300652 RRA SVRBNA TNC125-161-300750- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 151 AM CDT TUE JUN 30 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN MIDDLE TENNESSEE STEWART COUNTY IN MIDDLE TENNESSEE * UNTIL 250 AM CDT * AT 147 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHEAST OF DOVER OR 4 MILES NORTH OF LEGATE MOVING SOUTHEAST AT 40 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... BIG ROCK AT 150 AM CDT DOTSONVILLE AT 155 AM CDT PALMYRA AT 220 AM CDT THIS IS A DANGEROUS STORM STAY INDOORS AWAY FROM WINDOWS. HIGH WIND IS EXPECTED TO BE THE MAJOR THREAT FROM THIS STORM. 04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:43 PM CDT, 7 hours 8 minutes earlier.
Area forecast discussion, Jun 29, 6:43 PM CDT, 7 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 643 PM CDT MON JUN 29 1998 CURNT ZFP LOOKS OK. MCS OVR IL WORKING ITS WAY SEWD. 21Z RUC SHOWS THETA-E AXIS EXTENDING FROM MCS GENESIS AREA ACRS MID TN. MAY NEED TO INCRS POPS LATER TNGT...BUT NO CHANGES RECOMMENDED ATTM. 08
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.